The popular medications known as selective serotonin reuptake inhibitors or SSRIs see box can help lift people out from under a dark cloud of depression.
But there are some side effects from antidepressants, including those that can affect your sex life. In addition to reducing interest in sex, SSRI medications can make it difficult to become aroused, sustain arousal, and reach orgasm. Some people taking SSRIs aren't able to have an orgasm at all. These symptoms tend to become more common with age.
If you experience any sexual problems while taking an SSRI medication, talk with your doctor or therapist.
So, in some cases, sexual difficulties may stem not from the SSRI, but rather from the underlying depression. If medication is the problem, sexual side effects sometimes subside with time, so it's worth waiting a while to see if problems diminish. This is a particularly good strategy if the medication is easing your depression significantly. But if side effects from antidepressants persist, your Sexual dysfunction using zoloft or therapist may suggest one of the following strategies, as found in the Harvard Special Health Report Understanding Depression:.
Sexual side effects may subside at a lower, although still therapeutic, dose. Your medication may produce more pronounced side effects at particular times of the day, for example, within a few hours of taking it. If so, you can try scheduling sexual activity for the time when side effects are least bothersome—or take Sexual dysfunction using zoloft drug at a different time. Taking a drug holiday. Depending on how long the drug usually remains in your body, you might stop taking it for a few days—for example, before a weekend, if that's when you
Sexual dysfunction using zoloft to have sex.
This isn't spontaneous, but it can work if you carefully follow your doctor's directions about how to stop and resume your medication.